MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 08443432190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's e 801 analyzer is unknown.The tsh reagent lot number and expiration date used on this analyzer were requested, but not provided.The serial number of the e 801 analyzer used for investigation is (b)(6).Tsh reagent lot 714216, with an expiration date of 01-jul-2024 was used on this analyzer.The serial number of the e411 analyzer used for investigation is (b)(6).Tsh reagent lot 660341, with an expiration date of 31-aug-2023 was used on this analyzer.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable values for six patient samples tested with thyroid assays on two cobas e 801 module analyzers and a cobas e 411 analyzer.Results for the following assays were affected: elecsys tsh, elecsys ft4 iv, and elecsys ft3 iii.The specific date of the event is not known.This medwatch will cover the tsh assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the ft4 assay and refer to the medwatch with a1.Patient identifier (b)(6) for information related to the ft3 assay.Refer to the attachment for all patient data.The values highlighted in yellow were questioned.Samples were initially tested on the customer's e 801 analyzer on an unknown date.The samples were provided for investigation, where they were tested on a second e 801 analyzer and an e411 analyzer on (b)(6) 2023.The samples were repeated on an abbott architect analyzer on (b)(6) 2023.
 
Additional Manufacturer Narrative
Of the 6 patient samples, further investigations were performed with sample id (b)(6).Investigations of this sample determined that it contains an interfering factor against the streptavidin components of the ft3 and ft4 assays.Per product labeling, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." for all other samples and for tsh values of sample id (b)(6), the difference in results relates to differences in the setups of the assays, the antibodies used, and differences in the standardization materials and procedures used.

Brand Name
ELECSYS TSH
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17785465
Report Number1823260-2023-03032
Device Sequence Number20552010
Product Code JLW
UDI-Device Identifier07613336157633
UDI-Public07613336157633
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08443432190
Device Lot NumberASKU, 714216, 660341
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown